# SDR WVBAD1499

- Difficulty date: December 5, 1999
- Submitted: April 12, 2000
- Operation: Air carrier
- Aircraft: N3527U
- Make and model: Piper PA-31-350
- Aircraft serial: 317952141
- Propeller: Mcauly B3DF36C526
- System (JASC): 6111 · Propeller Blade Section
- Part: Seal
- Part number: 982929
- Condition: Leaking
- Location: Lt Propeller
- Component: Propeller, Mcauly
- Stage of operation: IN
- How discovered: O
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

DURING INSPECTION OF PROPELLER, RED HUB OIL WAS FOUND LEAKING FROM THE BASES OF ALL 3 BLADES. THE INSIDE OF THE SPINNER AND SPINNER BULKHEAD ALSO HAD A NOTICEABLE AMOUNT OF RED OIL ON THEM.  THE PROP WAS WASHED DOWN AND THE ENGINE RAN FOR 5 MINUTES AND SHUT DOWN.  RED HUB OIL WAS STILL TO BE SEEN LEAKING FROM THE BLADE BASES.  AMBIENT TEMPERATURES WERE IN THE ZERO TO MINUS 20 DEGREE FAHRENHEIT RANGE.  SUBMITTER SUSPECTED THE SEAL MATERIAL IS FAILING WITH TIME IN SERVICE, AND EXPOSURE TO SUB-ZERO TEMPERATURES.  PROPELLER WAS REPLACED.  (X)
